MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2011) is considered to be a best estimate.This emdr was submitted to represent the bard/davol perfix plug (device #2).An additional supplemental emdr represents the bard/davol perfix plug (device #1) and ventralight st mesh (device #4) were submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with the implant of three perfix plugs (device #1, #2 & #3).Per op notes, ¿on the right side a medium sized perfix plug (device #1) and extra-large perfix plug (device #2) were placed with prolene sutures.On the left side, a large perfix plug (device #3) was placed with prolene sutures.¿ (b)(6) 2016 - patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with the removal of two perfix plugs (device #1 & #2).Per op notes, ¿there was a mesh plug that was protruding into the preperitoneal space at the indirect space and there was also one on the direct space as well.Adhesions in the right upper abdomen.The mesh plugs (device #1 & #2) were excised.A ventralight st mesh (device #4) was placed.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22305523
Report Number1213643-2025-00510
Device Sequence Number18289331
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)160228(10)HUVB1383
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number0112760
Device Lot NumberHUVB1383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale